| Model Number |
APB-1.5-4-HX-ES |
| Medical Device Problem Codes |
Break (1069); Stretched (1601); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
02/24/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
Medtronic received a report that the coil was stretched by pushing it once during the surgery and finally the coil could only be removed.When the microcatheter was withdrawn, the stretched coil fell into the left renal artery.The coil separated/broke/prematurely detached in the patient's renal artery and remained in the patient.The coil was not implanted at it's intended location.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was friction/difficulty during delivery.The physician did not reposition the coil and they did not attempt to detach the coil.The physician did not rotate the delivery pusher during procedure.A continuous flush was not administered during the procedure.The device was prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a amorphous, ruptured aneurysm in the anterior communicating artery with a max d iameter of 5.8mm and a 4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Event or Problem Description
Additional information received reported that the catheter used in the event was a headway 17.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-78210), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the axium prime pusher was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a dispenser coil.The headway-17 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.No damages were found with the axium prime pusher.The coin was found still against the lumen stop.The shield coil was undamaged and unstretched.The implant coil was already detached and not returned for analysis.The retainer ring was found damaged (ovalized).Testing/analysis: the shield coil was removed, and the release wire was found extending out the retainer ring ~0.005¿, which is still within specification (specification: 0.002¿-0.005¿).The inner diameter of the retainer ring could not be measured due to the damages.No other anomalies were observed.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.It is likely the damage found with the retainer ring caused the detach element to exit the retainer ring, subsequently detaching the implant coil.Possible causes of the damages are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation or advancing/retracting the device against the reported resistance.As the implant coil was not returned for analysis, any contribution of the implant coil towards the premature detachment could not be assessed.Customer reported friction/difficulty, repositioning was not performed, customer did not rotate delivery pusher, continuous flush was not administered, devices were prepared per ifu, and vessel tortuosity as minimal.The customer report of ¿coil stretch¿ and ¿coil separation/break¿ could not be confirmed as the implant coil was not returned.It is possible the failures occurred due to retracting the device against the reported resistance.It is possible resistance occurred due to lack of continuous flush.As the headway-17 micro catheter used in the event was not returned for analysis, any contribution of the headway-17 towards the failure could not be confirmed.The headway-17 is compatible for use with the axium prime coil.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.